Alert archive / Montana / Wind Advisories in 2016
Wind Advisory 3, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jan 26, 2016, 3:21 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 26, 2016, 8:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2016, 3:21 AM MST (10:21 UTC)
- In effect from
- Jan 26, 2016, 8:00 PM MST
- Expired
- Jan 27, 2016, 6:18 AM MST
- In force
- 10 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WWUS75 KBYZ 261021 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 321 AM MST TUE JAN 26 2016 MTZ065-066-271030- /O.NEW.KBYZ.WI.Y.0003.160127T0300Z-160127T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 321 AM MST TUE JAN 26 2016 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY. * TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. WINDS WILL DECREASE WEDNESDAY AFTERNOON. * IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT I-90 IN THE LIVINGSTON AREA...AS WELL AS LOCAL ROADS NEAR NYE. DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS SHOULD CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. * WINDS...GUSTS TO 60 MPH. * MORE WIND POTENTIAL...STRONG WINDS ARE AGAIN POSSIBLE LATE WEDNESDAY NIGHT THROUGH FRIDAY. WIND GUSTS TO 65 MPH COULD OCCUR WITH THE STRONGEST WINDS THURSDAY NIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
833 WWUS75 KBYZ 262157 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 257 PM MST TUE JAN 26 2016 MTZ065-066-271900- /O.CON.KBYZ.WI.Y.0003.160127T0300Z-160127T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 257 PM MST TUE JAN 26 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY... * TIMING...WINDS THIS AFTERNOON ARE GUSTING TO 45 MPH. THESE WINDS WILL STEADILY INCREASE THROUGH MIDNIGHT AND PERSIST THROUGH WEDNESDAY MORNING BEFORE DECREASING IN THE AFTERNOON. * IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT I-90 IN THE LIVINGSTON AREA...AS WELL AS LOCAL ROADS NEAR NYE. DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS SHOULD CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. * WINDS...GUSTS TO 60 MPH. * MORE WIND POTENTIAL...STRONG WINDS ARE AGAIN POSSIBLE LATE THURSDAY AFTERNOON THROUGH FRIDAY. WIND GUSTS TO 65 MPH COULD OCCUR WITH THE STRONGEST WINDS THURSDAY NIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
502 WWUS75 KBYZ 271021 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 321 AM MST WED JAN 27 2016 MTZ065-066-271900- /O.CON.KBYZ.WI.Y.0003.000000T0000Z-160127T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 321 AM MST WED JAN 27 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT I-90 IN THE LIVINGSTON AREA...AS WELL AS LOCAL ROADS NEAR NYE. DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS SHOULD CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. * TIMING...SOUTHWEST WINDS WILL GUST TO 60 MPH THIS MORNING. WINDS WILL DECREASE BY NOON BUT INCREASE AGAIN AROUND SUNRISE ON THURSDAY. * MORE WIND POTENTIAL...STRONG WINDS ARE AGAIN POSSIBLE THURSDAY AND THURSDAY NIGHT. WIND GUSTS TO 65 MPH COULD OCCUR WITH THE STRONGEST WINDS THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
500 WWUS75 KBYZ 271318 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 618 AM MST WED JAN 27 2016 MTZ065-066-271430- /O.CAN.KBYZ.WI.Y.0003.000000T0000Z-160127T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 618 AM MST WED JAN 27 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WIND GUSTS AT LIVINGSTON AND NYE HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE NOT EXPECTED TO INCREASE AGAIN UNTIL VERY LATE TONIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:17 AM MST, 4 minutes earlier.
Area forecast discussion, Jan 26, 3:17 AM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
317 AM MST TUE JAN 26 2016
.SHORT TERM...VALID FOR TDY AND WED...
WARMER TEMPERATURES ARE IN STORE FOR THE AREA THE NEXT COUPLE OF
DAYS. INCREASING WINDS WILL NOT MAKE IT FEEL QUITE A WARM AS IT
ACTUALLY WILL BE...HOWEVER. HEIGHTS RISE TODAY AS AN UPPER RIDGE
TO THE WEST TILTS INTO THE NORTHERN ROCKIES. THIS RIDGE WILL BE
FLATTENED TONIGHT BY ENERGY STREAMING ACROSS SOUTHERN CANADA
CAUSING INCREASING DOWNSLOPE FLOW AND MORE OF A WARM UP FOR
WEDNESDAY. THE FORECAST SHOULD BE DRY FOR MOST PERIODS WITH THE
EXCEPTION BEING LOW POPS LATE TONIGHT AND WEDNESDAY AS SOME
MOISTURE ROTATES INTO WESTERN ZONES FROM OFF THE PACIFIC.
THE BIGGEST CONCERN FOR THIS FORECAST WILL BE WINDS. SOUTHWEST
WINDS ARE PROGGED TO INCREASE TONIGHT OVER THE WESTERN VALLEYS AS
A LEE TROUGH FORMS AND DEEPENS IN RESPONSE TO ENERGY STREAMING
ACROSS CANADA. WINDS WILL STAY UP THROUGH WEDNESDAY MORNING THEN
BACK OFF SOME IN THE AFTERNOON AND EARLY EVENING. GUIDANCE
POINTING TO A GOOD PROBABILITY OF HITTING ADVISORY FOR LIVINGSTON
WITH STRONG SURFACE PRESSURE FALLS EXPECTED OVER NORTHERN MONTANA.
WILL HOIST AN ADVISORY FOR THE UPPER YELLOWSTONE AND UPPER
STILLWATER RIVER VALLEYS. AFTER A DECREASING PERIOD IN WINDS
WEDNESDAY AFTERNOON AND EVENING...SURFACE SURFACE PRESSURE FALLS
OVER SOUTHERN CANADA LATE WEDNESDAY NIGHT WILL INDUCE ANOTHER
ROUND OF STRENGTHENING WINDS. WINDS COULD APPROACH ADVISORY
CRITERIA ONCE AGAIN LATE WEDNESDAY NIGHT.
OVER THE PLAINS...850MB WINDS WILL INCREASE OVER SOUTHEAST
MONTANA TO AROUND 50KTS. A STABLE LAYER BELOW 850MB WOULD BE HARD
TO BREAK THROUGH SINCE STRONG SUBSIDENCE NOT PRESENT. NORTHWEST
FLOW ALOFT WILL BRING STRONGER WINDS FROM 850-700MB OVER CENTRAL
AND EASTERN ZONES WEDNESDAY...BUT A STABLE LOW LEVEL SHOULD SERVE
TO KEEP THE STRONGEST WINDS OFF THE SURFACE. LOOKS TO BE BREEZY
WITH SOME GUSTS TO 40MPH POSSIBLE...BUT DOES NOT LOOK LIKE
ANYTHING STRONGER. TWH
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
WINDY AND MILD CONDITIONS WILL DOMINATE THE EARLY PART OF THE
EXTENDED PERIOD AS ZONAL FLOW PERSISTS ACROSS THE NW CONUS. A
SERIES OF PACIFIC SHORTWAVES WILL FAVOR OUR MOUNTAINS FOR
GREATEST CHANCES OF PCPN. HIGH TEMPS WILL BE WELL INTO THE 40S AND
PERHAPS LOWER-MID 50S THURSDAY WITH ONLY SLIGHT COOLING FOR
FRIDAY. CURRENT INDICATIONS ARE THAT 60 MPH GUSTS ARE POSSIBLE IN
THE GAP AREAS THURSDAY AND THURSDAY NIGHT...AFTER WHICH DECREASING
INSTABILITY AND A SOUTHWARD SHIFT IN THE JET WILL WORK AGAINST THE
GAP FLOW. TEMPS ON SATURDAY SHOULD BE COOLER THAN FRIDAY BUT
STILL A BIT ABOVE LATE JANUARY NORMALS.
THERE IS GOOD MODEL AGREEMENT THAT THE LONGWAVE PATTERN WILL
AMPLIFY EARLY NEXT WEEK WITH A RIDGE EXTENDING INTO THE GULF OF
AK ALLOWING FOR A DEEPENING TROF AND MUCH LOWER HEIGHTS OVER THE
WESTERN CONUS. THIS WILL ALLOW FOR COOLER CANADIAN AIR TO DROP
INTO EASTERN MT AND NORTHERN WY WITH BELOW NORMAL TEMPS
ANTICIPATED BY NEXT SUNDAY-TUESDAY. THERE IS ALSO POTENTIAL FOR A
SNOW EVENT FOR OUR LOWER ELEVATIONS DEPENDING ON THE EVOLUTION OF
THE WESTERN CONUS TROF...WITH WHICH THERE IS GREAT UNCERTAINTY AT
THIS TIME. THE GFS SUGGESTS A WIDESPREAD SNOW EVENT SUNDAY NIGHT
THROUGH MONDAY...WHEREAS THE ECMWF KEEPS BAROCLINICITY TO OUR
SOUTH BUT DOES BRING IN COLDER AIR AND A CHANCE OF SNOW WITH A
NORTHERN BRANCH SHORTWAVE DROPPING OUT OF CANADA. EITHER
WAY...THERE IS A DECENT CHANCE OF SNOW SO HAVE CHANCE POPS
SUNDAY-TUESDAY. WILL NEED TO MONITOR MODEL TRENDS MOVING FORWARD.
RMS/TWH/JKL
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. SOUTHWEST WINDS
WILL GUST TO 40KTS THIS MORNING AT KLVM. THESE WINDS WILL DECREASE
SOME THIS AFTERNOON...BUT THEN BECOME EVEN STRONGER TONIGHT WITH
GUSTS TO 50 KTS. SOME GUSTS TO 25KTS ARE EXPECTED AT KBIL BY THIS
EVENING. TWH
&&
.PRELIMINARY POINT TEMP/POPS...
TDY WED THU FRI SAT SUN MON
-------------------------------------------------------
BIL 043 031/050 032/050 037/049 032/040 022/032 016/026
0/N 01/N 00/N 22/W 22/W 22/J 34/S
LVM 042 034/048 035/047 036/046 029/036 017/028 010/024
0/N 11/N 01/N 22/W 33/J 23/J 34/S
HDN 042 026/048 026/049 031/047 027/040 023/033 016/027
0/B 01/B 00/B 22/W 22/W 22/J 34/S
MLS 039 028/045 027/049 035/049 029/041 023/033 016/026
0/B 00/B 00/U 22/W 22/W 22/J 23/S
4BQ 039 026/047 025/052 031/051 027/040 021/033 015/026
0/B 00/B 00/B 21/N 32/W 22/J 34/S
BHK 034 025/044 025/048 034/046 029/038 020/030 013/024
0/B 00/N 00/B 21/N 22/J 22/J 23/S
SHR 041 025/047 024/053 028/049 025/036 016/030 013/024
0/B 01/B 00/B 21/B 32/J 22/J 34/S
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MST
WEDNESDAY FOR ZONES 65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 25, 3:26 PM MST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 326 PM MST MON JAN 25 2016 MTZ028-034-039>042-056-063>068-262230- SOUTHERN WHEATLAND-NORTHERN STILLWATER-EASTERN CARBON- NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- 326 PM MST MON JAN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THIS AFTERNOON AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS WILL IMPACT FAVORED AREAS ALONG THE BEARTOOTH FOOTHILLS AND AT LIVINGSTON TUESDAY THROUGH FRIDAY. WINDS ARE EXPECTED TO BE STRONGEST TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT NIGHT INTO EARLY FRIDAY. TRAVEL ALONG I-90 WILL BE AFFECTED BY STRONG CROSS WINDS AND DRIVERS PULLING HIGH PROFILE OR LIGHT LOADS WILL NEED TO MONITOR CONDITIONS AND BE PREPARED TO ALTER PLANS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JKL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.